March  2011, 10(2): 625-638. doi: 10.3934/cpaa.2011.10.625

On the collapsing sandpile problem

1. 

LAMFA CNRS UMR 6140, Université de Picardie Jules Verne, 33 rue Saint-Leu 80039 Amiens cedex

2. 

LAMFA, CNRS UMR 6140, Universite de Picardie Jules Verne, 33 rue Saint Leu, 80039 Amiens Cedex, France

Received  May 2010 Revised  September 2010 Published  December 2010

We are interested in the modeling of collapsing sandpiles. We use the collapsing model introduced by Evans, Feldman and Gariepy in [13], to provide a description of the phenomena in terms of a composition of projections onto interlocked convex sets around the set of stable sandpiles.
Citation: S. Dumont, Noureddine Igbida. On the collapsing sandpile problem. Communications on Pure and Applied Analysis, 2011, 10 (2) : 625-638. doi: 10.3934/cpaa.2011.10.625
References:
[1]

G. Aronson, L. C. Evans and Y. Wu, Fast/Slow diffusion and growing sandpiles, J. Differential Equations, 131 (1996), 304-335. doi: doi:10.1006/jdeq.1996.0166.

[2]

P. Bak, C. Tang and K. Weisenfeld, Self-organized criticality, Phys. Rev. A, 38 (1988), 364-378. doi: doi:10.1103/PhysRevA.38.364.

[3]

J. W. Barrett and L. Prigozhin, Dual formulation in critical state problems, Interfaces and Free Boundaries, 8 (2006), 349-370. doi: doi:10.4171/IFB/147.

[4]

Ph. Bénilan, M. G. Crandall and A. Pazy, "Evolution Equations Governed by Accretive Operators," Preprint book.

[5]

Ph. Bénilan, L. C. Evans and R. F. Gariepy, On some singular limits of homogeneous semigroups, J. Evol. Equ., 3 (2003), 203-214.

[6]

J. P. Bouchaud, M. E. Cates, J. Ravi Prakash and S. F. Edwards, A model for the Dynamic of Sandpile Surfaces, J. Phys. I France, 4 (1994), 1383-1410.

[7]

G. Bouchitté, G. Buttazzo and P. Seppecher, Energies with respect to a Measure and Applications to Low Dimensional Structures, Calc. Var. Partial Differential Equations, 5 (1997), 37-54.

[8]

H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert (French), North-Holland Mathematics Studies, No. 5. Notas de Matemàtica (50). North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1973.

[9]

S. Dumont and N. Igbida, On a Dual Formulation for the Growing Sandpile Problem, European Journal Applied Math., 20 (2009), 169-185. doi: doi:10.1017/S0956792508007754.

[10]

I. Ekeland and R. Témam, "Convex Analysis and Variational Problems," Classics in Applied Mathematics, 28. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1999.

[11]

L. C. Evans, Application of nonlinear semigroup theory to certain partial differential equations, Nonlinear evolution equations (Proc. Sympos., Univ. Wisconsin, Madison, Wis., 1977), pp. 163-188,

[12]

L. C. Evans, Partial differential equations and Monge-Kantorovich mass transfer, Current developments in mathematics, 1997 (Cambridge, MA), 65-126, Int. Press, Boston, MA, 1999.

[13]

L. C. Evans, M. Feldman and R. F. Gariepy, Fast/Slow diffusion and collapsing sandpiles, J. Differential Equations, 137 (1997), 166-209. doi: doi:10.1006/jdeq.1997.3243.

[14]

L. C. Evans and F. Rezakhanlou, A stochastic model for sandpiles and its continum limit, Comm. Math. Phys., 197 (1998), 325-345. doi: doi:10.1007/s002200050453.

[15]

N. Igbida, Equivalent formulations for Monge-Kantorovich equationSubmitted.

[16]

L. Prigozhin, Variational model of sandpile growth, Euro. J. Appl. Math., 7 (1996), 225-236. doi: doi:10.1017/S0956792500002321.

[17]

J. E. Roberts and J.-M. Thomas, "Mixed and Hybrid Methods," (P. G. Ciarlet and J. L. Lions eds.), Handbook of Numerical Analysis, vol. II, Finite Element Methods (Part 1), North-Holland, Amsterdam, 1991.

[18]

R. E. Showalter, "Monotone Operators in Banach Space and Nonlinear Partial Differential Equations," Mathematical Surveys and Monographs, 49, American Mathematical Society, Providence, RI, 1997.

show all references

References:
[1]

G. Aronson, L. C. Evans and Y. Wu, Fast/Slow diffusion and growing sandpiles, J. Differential Equations, 131 (1996), 304-335. doi: doi:10.1006/jdeq.1996.0166.

[2]

P. Bak, C. Tang and K. Weisenfeld, Self-organized criticality, Phys. Rev. A, 38 (1988), 364-378. doi: doi:10.1103/PhysRevA.38.364.

[3]

J. W. Barrett and L. Prigozhin, Dual formulation in critical state problems, Interfaces and Free Boundaries, 8 (2006), 349-370. doi: doi:10.4171/IFB/147.

[4]

Ph. Bénilan, M. G. Crandall and A. Pazy, "Evolution Equations Governed by Accretive Operators," Preprint book.

[5]

Ph. Bénilan, L. C. Evans and R. F. Gariepy, On some singular limits of homogeneous semigroups, J. Evol. Equ., 3 (2003), 203-214.

[6]

J. P. Bouchaud, M. E. Cates, J. Ravi Prakash and S. F. Edwards, A model for the Dynamic of Sandpile Surfaces, J. Phys. I France, 4 (1994), 1383-1410.

[7]

G. Bouchitté, G. Buttazzo and P. Seppecher, Energies with respect to a Measure and Applications to Low Dimensional Structures, Calc. Var. Partial Differential Equations, 5 (1997), 37-54.

[8]

H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert (French), North-Holland Mathematics Studies, No. 5. Notas de Matemàtica (50). North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1973.

[9]

S. Dumont and N. Igbida, On a Dual Formulation for the Growing Sandpile Problem, European Journal Applied Math., 20 (2009), 169-185. doi: doi:10.1017/S0956792508007754.

[10]

I. Ekeland and R. Témam, "Convex Analysis and Variational Problems," Classics in Applied Mathematics, 28. Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1999.

[11]

L. C. Evans, Application of nonlinear semigroup theory to certain partial differential equations, Nonlinear evolution equations (Proc. Sympos., Univ. Wisconsin, Madison, Wis., 1977), pp. 163-188,

[12]

L. C. Evans, Partial differential equations and Monge-Kantorovich mass transfer, Current developments in mathematics, 1997 (Cambridge, MA), 65-126, Int. Press, Boston, MA, 1999.

[13]

L. C. Evans, M. Feldman and R. F. Gariepy, Fast/Slow diffusion and collapsing sandpiles, J. Differential Equations, 137 (1997), 166-209. doi: doi:10.1006/jdeq.1997.3243.

[14]

L. C. Evans and F. Rezakhanlou, A stochastic model for sandpiles and its continum limit, Comm. Math. Phys., 197 (1998), 325-345. doi: doi:10.1007/s002200050453.

[15]

N. Igbida, Equivalent formulations for Monge-Kantorovich equationSubmitted.

[16]

L. Prigozhin, Variational model of sandpile growth, Euro. J. Appl. Math., 7 (1996), 225-236. doi: doi:10.1017/S0956792500002321.

[17]

J. E. Roberts and J.-M. Thomas, "Mixed and Hybrid Methods," (P. G. Ciarlet and J. L. Lions eds.), Handbook of Numerical Analysis, vol. II, Finite Element Methods (Part 1), North-Holland, Amsterdam, 1991.

[18]

R. E. Showalter, "Monotone Operators in Banach Space and Nonlinear Partial Differential Equations," Mathematical Surveys and Monographs, 49, American Mathematical Society, Providence, RI, 1997.

[1]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[2]

Stefan Klus, Péter Koltai, Christof Schütte. On the numerical approximation of the Perron-Frobenius and Koopman operator. Journal of Computational Dynamics, 2016, 3 (1) : 51-79. doi: 10.3934/jcd.2016003

[3]

Dimitri Mugnai. Bounce on a p-Laplacian. Communications on Pure and Applied Analysis, 2003, 2 (3) : 371-379. doi: 10.3934/cpaa.2003.2.371

[4]

Noboru Okazawa, Tomomi Yokota. Subdifferential operator approach to strong wellposedness of the complex Ginzburg-Landau equation. Discrete and Continuous Dynamical Systems, 2010, 28 (1) : 311-341. doi: 10.3934/dcds.2010.28.311

[5]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure and Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[6]

Genni Fragnelli, Dimitri Mugnai, Nikolaos S. Papageorgiou. Robin problems for the p-Laplacian with gradient dependence. Discrete and Continuous Dynamical Systems - S, 2019, 12 (2) : 287-295. doi: 10.3934/dcdss.2019020

[7]

Francesca Colasuonno, Benedetta Noris. A p-Laplacian supercritical Neumann problem. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3025-3057. doi: 10.3934/dcds.2017130

[8]

Stefan Klus, Christof Schütte. Towards tensor-based methods for the numerical approximation of the Perron--Frobenius and Koopman operator. Journal of Computational Dynamics, 2016, 3 (2) : 139-161. doi: 10.3934/jcd.2016007

[9]

Jinguo Zhang, Dengyun Yang. Fractional $ p $-sub-Laplacian operator problem with concave-convex nonlinearities on homogeneous groups. Electronic Research Archive, 2021, 29 (5) : 3243-3260. doi: 10.3934/era.2021036

[10]

Eduardo Lara, Rodolfo Rodríguez, Pablo Venegas. Spectral approximation of the curl operator in multiply connected domains. Discrete and Continuous Dynamical Systems - S, 2016, 9 (1) : 235-253. doi: 10.3934/dcdss.2016.9.235

[11]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete and Continuous Dynamical Systems - S, 2021, 14 (8) : 3043-3054. doi: 10.3934/dcdss.2020463

[12]

Patrizia Pucci, Mingqi Xiang, Binlin Zhang. A diffusion problem of Kirchhoff type involving the nonlocal fractional p-Laplacian. Discrete and Continuous Dynamical Systems, 2017, 37 (7) : 4035-4051. doi: 10.3934/dcds.2017171

[13]

Lingyu Jin, Yan Li. A Hopf's lemma and the boundary regularity for the fractional p-Laplacian. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1477-1495. doi: 10.3934/dcds.2019063

[14]

Robert Stegliński. On homoclinic solutions for a second order difference equation with p-Laplacian. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 487-492. doi: 10.3934/dcdsb.2018033

[15]

CÉSAR E. TORRES LEDESMA. Existence and symmetry result for fractional p-Laplacian in $\mathbb{R}^{n}$. Communications on Pure and Applied Analysis, 2017, 16 (1) : 99-114. doi: 10.3934/cpaa.2017004

[16]

Sophia Th. Kyritsi, Nikolaos S. Papageorgiou. Positive solutions for p-Laplacian equations with concave terms. Conference Publications, 2011, 2011 (Special) : 922-930. doi: 10.3934/proc.2011.2011.922

[17]

Shanming Ji, Yutian Li, Rui Huang, Xuejing Yin. Singular periodic solutions for the p-laplacian ina punctured domain. Communications on Pure and Applied Analysis, 2017, 16 (2) : 373-392. doi: 10.3934/cpaa.2017019

[18]

Maya Chhetri, D. D. Hai, R. Shivaji. On positive solutions for classes of p-Laplacian semipositone systems. Discrete and Continuous Dynamical Systems, 2003, 9 (4) : 1063-1071. doi: 10.3934/dcds.2003.9.1063

[19]

Leyun Wu, Pengcheng Niu. Symmetry and nonexistence of positive solutions to fractional p-Laplacian equations. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1573-1583. doi: 10.3934/dcds.2019069

[20]

Carlo Mercuri, Michel Willem. A global compactness result for the p-Laplacian involving critical nonlinearities. Discrete and Continuous Dynamical Systems, 2010, 28 (2) : 469-493. doi: 10.3934/dcds.2010.28.469

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (96)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]